MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; SCALPEL, ULTRASONIC, REPROCESSED

STRYKER-ENDOSCOPY LAKELAND 5300; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HAR9F
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, the tip of the distal end of the blade was broken off and was returned with the device.Gouges were observed on the cutting area of the blade.The results of the visual inspection determined that the reported event was confirmed for fractured blade.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are: jaws/blade subassembly damage.Incidental and prolonged activation against solid surfaces, such as bone or plastic.The instructions for use(ifu) state: avoid contact with any and all metal or plastic instruments or objects when the instrument is activated.Contact with staples, clips, or other instruments while the instrument is activated may result in cracked or broken blades, which may be identified by generator solid tone or instrument error.Care should be taken not to apply pressure between the instrument blade and tissue pad without having tissue between them.Clamping the tissue pad against the active blade without tissue on the full length of the blade will result in higher blade, clamp arm and distal shaft temperatures and can result in possible damage to the instrument.If this happens, there may be a system failure signaled by a continuous tone or alert screen when either of the foot pedals or hand control buttons is depressed.Scratches on the blade may lead to premature blade failure.The entire exposed blade tip and any exposed blade shaft is active and will cut/coagulate tissue when the harmonic focus®+ shears blade is activated.Be careful to avoid inadvertent contact between all exposed blade surfaces and surrounding tissue when using the harmonic focus + instrument.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that a sharp piece that fell off the device into the patient's neck and onto carotid artery was retrieved during surgery.There was no patient injury or medical intervention and the complainant is not aware of any extended procedure time.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key17455556
Report Number0001056128-2023-00018
Device Sequence Number19469333
Product Code NLQ
UDI-Device Identifier07613327348248
UDI-Public07613327348248
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K170456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2026
Device Model NumberHAR9F
Device Catalogue NumberHAR9FRR
Device Lot Number14624919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2023
Initial Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown